MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. PROFORE KIT LFF CASE 8; BANDAGE, ELASTIC

SMITH & NEPHEW MEDICAL LTD. PROFORE KIT LFF CASE 8; BANDAGE, ELASTIC
Model Number 66020626
Medical Device Problem Code Nonstandard Device (1420)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reference number: case-(b)(4).
 
Event or Problem Description
It was reported that, during wound treatment, the 4th layer of coban of a profore multi-layer compression latex free bandaging system was observed to be almost glued, for which the hospital's staff ended up cutting it off and finishing the patient's leg with an additional roll of coban.Treatment was resumed, after a non-significant delay, with a smith & nephew back-up device.No patient injury reported.Other sites within the system are having the same complaint, for which the quantity of patients involved is yet to be confirmed.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, has not been returned for evaluation.The information provided has been reviewed and we cannot confirm a relationship between the device and the reported event.No lot/serial number has been provided; therefore, a review of the device history is not possible, complaint history review confirmed further instances of this nature.A review of the manufacturing process was performed, and a root cause of inadequate standard operating procedure has been assigned.Corrective action has been assigned regarding this event to reduce the probability of further reoccurrences.This investigation is now complete, smith + nephew will continue to monitor for any adverse trends relating to this product range.

Brand Name
PROFORE KIT LFF CASE 8
Common Device Name
BANDAGE, ELASTIC
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
Manufacturer (Section G)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK   HU3 2BN
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12440129
Report Number8043484-2021-01720
Device Sequence Number4815475
Product Code FQM
UDI-Device Identifier05031844013883
UDI-Public05031844013883
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number66020626
Device Catalogue Number66020626
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2021
Supplement Date Received by Manufacturer11/11/2021
Initial Report FDA Received Date09/08/2021
Supplement Report FDA Received Date11/12/2021
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown